Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Explicit, nearly optimal, linear rational approximation with preassigned poles


Author: Frank Stenger
Journal: Math. Comp. 47 (1986), 225-252
MSC: Primary 41A20; Secondary 41A25, 65D15
MathSciNet review: 842132
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives explicit rational functions for interpolating and approximating functions on the intervals $ [ - 1,1]$, $ [0,\infty ]$, and $ [ - \infty ,\infty ]$. The rational functions are linear in the functions to be approximated, and they have preassigned poles. The error of approximation of these rationals is nearly as small as the error of best rational approximation with numerator and denominator polynomials of the same degrees. Regions of analyticity are described, which make it possible to tell a priori the accuracy which we can expect from this type of rational approximation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A20, 41A25, 65D15

Retrieve articles in all journals with MSC: 41A20, 41A25, 65D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0842132-0
PII: S 0025-5718(1986)0842132-0
Article copyright: © Copyright 1986 American Mathematical Society